I am 53 years old. In January of 2002 I started taking Tamoxifen after having been treated for breast cancer. I had one period in January and then had a few weeks of very minimal bleeding daily (more like consistent spotting). Upon seeing my gynocologist, I had an endometrial biopsy. That was negative. In March ( after a total of 8 weeks of spotting)I took a progestin for one month. I had one more period in mid April 2002 and never had another one to date. My gynocologist tells me that I do not have to worry about using birth control if I have not had a period for a year. My question is: could the tamoxifen have caused me to cease having periods for 1 year? Can I be confident that my Doctor is correct and that I am, in fact, menopausal and do not need to use birth control at this point? Please advise.
If you are unsure about the advisability of stopping birth control, you might ask the doctor to take a blood test for estrogen and FSH levels. I am 52, almost 53. I started Tamoxifen 2 years ago March. My last period was in April of that year. However, over the months I developed ovarian cysts. It turns out my estrogen and FSH levels showed that I was at almost continual ovulation levels. I am now on Lupron to truely shut down my ovaries. If your levels are low, you can be more certain of your status.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.